Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Donation PROMISED! 4th attempt! Rheumatoid Arthritis or HIV???
Jun 8, 2005

Dr. Bob,

Thank you so much for all of your work you do. This is my 4th time writing you and I am freaking out. Let me give you a quick back story so you know where I am coming from. I have only slept with 2 girls and 1 was unprotected. I was dating a girl for 4 months. About 2 months in, she developed a foot problem where she was completely unable to walk on her right foot for 3 weeks. The slightest movement of the foot felt like daggers in her foot. She couldnt walk. I took her to a bunch of different doctors, MRIs etc. I ended up taking her to and Rheumatologist and she told me that the doctor said she has Rheumatoid Arthritis, but they have to do more tests. They put her on Celebrex. Her foot eventually would go back to normal. We broke up 2 months later.

Fast forward one month after thatI hooked up with a girl that I didnt know that well, just kissing. 2 Days later, we both came down with flu like symptoms and were very sick. We had the same thing. Night sweats, fever, lymph nodes etcc. I ended up going on Zithromax and Tequin. I developed what I thought was oral thrush. My flu symptoms only lasted a couple days, I think I missed 2 days of work. However, the oral thrush is still here 5 months later and I have taken a cycle of Nystatin and Diflucan. He said we should try the Diflucan, but is not sure that I have thrush because my thoat is not hurting and lymph nodes are not that big. The Diflucan did not work either. I have this white paste on my tongue. It is bad in the morning and can be brushed off, but doesnt ever go away.

This leads to my questionCould my original girlfriends foot be a reaction to the HIV virus and she just told me rheumatoid arthritis? If my flu symptoms were a reaction to the HIV virus, than would the girl that I hooked up with be able to get sick at the same time with the same symptoms or vice versa? If it isnt thrush, what could I have? Does ARS last 5 months later with lymph nodes and a coated tongue?? I am really confused and scared to get tested. PLEASE answer me back and give me some direction...

Response from Dr. Frascino

Hello,

A painful right foot as the only symptom of HIV? No, that certainly would not be at all likely.

Regarding girlfriend #2, symptoms 48 hours after sex would not be HIV related. Chances are your "flu symptoms" were indeed related to the flu!

As for your pasty tongue, I agree with your doctor: it's probably not thrush, especially if it did not respond to Nystatin and Diflucan! I can't diagnose what it is over the Internet, but it may be normal! If your doctor can't determine the cause and thinks it's a significant problem, he can refer you to a specialist for further evaluation.

Regarding HIV acute retroviral syndrome, symptoms do not persist for five months.

Finally, as for "giving you some direction," symptoms or no symptoms, if you've had unprotected sex, you've placed yourself at risk for STDs, including HIV. HIV testing would be warranted and the results considered definitive three months or more after your last potential exposure. As for "directions" on how to get to your nearest testing site, try yahoo Maps!

Good luck.

Dr. Bob



Previous
hi doctor!!!!! confused and scare about resullts!!!!!!
Next
Just thanks

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement